MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404292
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the pump connecting tube was identified.The pump and one reservoir were replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, leak and functionally tested.Microscope examination revealed that the pump kink resistant tubing (krt) were worn to the filament.The pump passed the leakage test.The pump failed the functional test.Based on the information available and analysis results, the allegation of mechanical issue was most likely determined to be the pump failure in the functional test; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20365316
Report Number2124215-2024-61803
Device Sequence Number12477560
Product Code FHW
UDI-Device Identifier00878953003948
UDI-Public00878953003948
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/20/2021
Device Model Number72404292
Device Catalogue Number72404292
Device Lot Number0136549003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: LOT: 144041005 UPN: 72404310; PUMP: LOT: 144041005 UPN: 72404310; RESERVOIR: LOT: 133251011 UPN: 72404161; RESERVOIR: LOT: 133251011 UPN: 72404161; RTE: LOT: 132423013 UPN: 72403872; RTE: LOT: 132423013 UPN: 72403872
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale